Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Two bounds for the nilpotence class of an algebra


Author: Benjamin Allen Otto
Journal: Proc. Amer. Math. Soc. 138 (2010), 1949-1953
MSC (2010): Primary 20C15
Published electronically: January 20, 2010
MathSciNet review: 2596028
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Supercharacters, which mimic the irreducible characters of certain $ p$-groups, yield bounds on the nilpotence class of an algebra. Specifically, if an algebra $ J$ has either $ n$ superdegrees or $ n$ superclass sizes, then $ J^{n+1}=0$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20C15

Retrieve articles in all journals with MSC (2010): 20C15


Additional Information

Benjamin Allen Otto
Affiliation: Department of Mathematics, University of Wisconsin-Madison, 480 Lincoln Drive, Madison, Wisconsin 53706
Address at time of publication: Department of Mathematics and Statistics, Bowling Green State University, Bowling Green, Ohio 43403
Email: botto@bgsu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-10-10229-9
PII: S 0002-9939(10)10229-9
Received by editor(s): July 14, 2009
Received by editor(s) in revised form: September 21, 2009
Published electronically: January 20, 2010
Communicated by: Martin Lorenz
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.